View Full Version : Adderall, Topamax, and Dopamine Receptors


JRhea4250
08-21-09, 07:20 PM
Does anyone know if these two medications "mix well"? My doctor is talking about putting me on Topamax, but I hear that it puts you in a "fog"; and I don't want any more of that! Will the Topamax DECREASE the Adderall, or just make me feel confused, can't concentrate, or what?? Oh, and does anyone know how Adderall affects dopamine, and then how Topamax affects dopamine; and if they affect the SAME dopamine receptors?? Thanks Everyone!

Jess

penguin
08-22-09, 12:19 AM
Hi,
I have seen topomax turn people into absentminded idiots. Unless you titrate up SLOWLY, like start at 10mg , stay there for 2-3 months, then up 10mg, 2-3 months, etc. The only reason to rush is if you have epilepsy or other like threatening condition. A funny effect is numbness, goes away at higher levels, then returns at a later higher level. the reverse did the same on the way back down. Memory, forget about it. All 3 I know also developed a stutter. Took wife 6 months after getting off to get over the experience and back to work.
The level for migraine seldom needs to be as high as epilepsy. My wife was on it for migraines. Doc was a jerk and insisited on huge fast increases. Made her so loopy she lost her job as a RN. We got her off it. My sister is at 50 mg for migraine. Did well after she fired first doc speed demon and found one that took a year to get her to 50mg.
there are plenty of sites that offer advise on topomax. Try the headache sites and epilepsy. Good luck, slow is the best way to go.
(PS) You may have noticed I am not impartial on the subject of Topomax or lazy #$%%^ neurologists that don't follow up weekly like the drug guide said or want to race to full titration dose reguardless of when symptoms stop or the side effects.:mad:

pADDyjay
08-22-09, 12:29 AM
:(my neurologist started me on topamax for migraines...it did not help at all...I told her jokingly of course that it should be named Dopamax...

felt foggy and forgetful and still got migraines

RestlessAbbey
10-30-09, 11:32 PM
I take Topamax 50mg x2 for migraines, mood stablization (I am not bipolar), binge eating, impulsive behavior.
I do agree that increasing the doses slowly is imporatant, but not a year to get to 50mg's but everyone is different.

I do NOT have a stutter. I do not think I am anymore stupid (haha) since being on topamax. When I first started it, I did have that "cant think of that word, tip of your tongue" feeling, but for the most part that has past.
I do think Topamax is a quirky med and it's not something to play around w/and the dr should take it very seriously, it isnt a toy.

A lot of people can not handle it especially when their doctors have them go from 25mg, 50mg, 100mg in less than a month month that makes me mad! It just shows how little psychiatrists know and yet we are suppose to trust them? They just treat it like candy, it just shows they have no idea what they are dealing it makes me angry.

Anyway Ive been on Topamax for over 4 months and Im ok w/100mg, my story is complicated so it doesnt really apply to the typically increase.

I just found a new dr that DX me w/add and got my first RX me w/adderall.
So we shall see! I had a funny thing happen when I first started Topamax it actually gave me a "stimulant" like affect for a short period of time, but it was just a weird quirk that was temporary, oh the irony!